Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 17, 2014, 4:41 AM CST for Escambia County, Santa Rosa County, Florida; Baldwin County, Conecuh County, Escambia County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2014, 4:41 AM CST (10:41 UTC)
- Expired
- Nov 17, 2014, 5:30 AM CST
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Conecuh County, AL, Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 1:32 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
122
WUUS54 KMOB 171041
SVRMOB
ALC003-035-053-FLC033-113-171130-
/O.NEW.KMOB.SV.W.0159.141117T1041Z-141117T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
441 AM CST MON NOV 17 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
SOUTHERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 530 AM CST
* AT 440 AM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF ATMORE TO 10 MILES WEST OF MOLINO TO 4 MILES
NORTHWEST OF FOLEY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITFIELD... PINE LEVEL... WHITING FIELD...
ROEVILLE... POINT BAKER... PEA RIDGE...
MULAT... FLORIDATOWN... PACE...
THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 34.
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 47 AND
66. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 53 AND 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3075 8767 3126 8749 3135 8679 3090 8685
3052 8694 3052 8701 3054 8703 3052 8704
3051 8710 3057 8717 3051 8716 3042 8787
TIME...MOT...LOC 1041Z 245DEG 39KT 3113 8737 3069 8746
3045 8772
$$2 follow-up statements
947
WWUS54 KMOB 171057
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
457 AM CST MON NOV 17 2014
ALC003-035-053-FLC033-113-171130-
/O.CON.KMOB.SV.W.0159.000000T0000Z-141117T1130Z/
CONECUH AL-ESCAMBIA AL-SANTA ROSA FL-ESCAMBIA FL-BALDWIN AL-
457 AM CST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR EAST CENTRAL BALDWIN...ESCAMBIA...SANTA ROSA...CENTRAL ESCAMBIA
AND SOUTHERN CONECUH COUNTIES...
AT 453 AM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTHWEST OF BREWTON TO MOLINO TO 8 MILES SOUTHEAST OF
ROBERTSDALE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITFIELD... PINE LEVEL... WHITING FIELD...
ROEVILLE... POINT BAKER... PEA RIDGE...
MULAT... FLORIDATOWN... PACE...
THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 34.
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 56 AND
66. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 69 AND 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3075 8749 3129 8729 3135 8679 3090 8685
3052 8694 3052 8701 3054 8703 3052 8704
3051 8710 3057 8717 3051 8716 3044 8772
TIME...MOT...LOC 1056Z 245DEG 39KT 3120 8719 3076 8729
3052 8755
$$262
WWUS54 KMOB 171113
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CST MON NOV 17 2014
ALC035-053-171122-
/O.CAN.KMOB.SV.W.0159.000000T0000Z-141117T1130Z/
CONECUH AL-ESCAMBIA AL-
513 AM CST MON NOV 17 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
ESCAMBIA AND SOUTHERN CONECUH COUNTIES...
AT 510 AM CST...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
ESCAMBIA AND SOUTHERN CONECUH COUNTIES HAS WEAKENED BELOW SEVERE
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3045 8767 3075 8735 3099 8719 3099 8684
3092 8684 3052 8694 3052 8701 3054 8701
3054 8703 3052 8704 3051 8710 3057 8717
3053 8718 3051 8716
TIME...MOT...LOC 1112Z 245DEG 39KT 3098 8697 3080 8709
3053 8747
$$
ALC003-FLC033-113-171130-
/O.CON.KMOB.SV.W.0159.000000T0000Z-141117T1130Z/
SANTA ROSA FL-ESCAMBIA FL-BALDWIN AL-
513 AM CST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR EAST CENTRAL BALDWIN...SOUTHEASTERN ESCAMBIA AND SANTA ROSA
COUNTIES...
AT 510 AM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHEAST OF EAST BREWTON TO 12 MILES NORTH OF MILTON TO 11
MILES WEST OF BELLVIEW...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITFIELD... PINE LEVEL... WHITING FIELD...
ROEVILLE... POINT BAKER... PEA RIDGE...
MULAT... FLORIDATOWN... PACE...
THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 34.
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 60 AND
66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3045 8767 3075 8735 3099 8719 3099 8684
3092 8684 3052 8694 3052 8701 3054 8701
3054 8703 3052 8704 3051 8710 3057 8717
3053 8718 3051 8716
TIME...MOT...LOC 1112Z 245DEG 39KT 3098 8697 3080 8709
3053 8747
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 12:17 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 17, 12:17 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1217 AM CST MON NOV 17 2014
.AVIATION...PREVAILING MVFR CEILINGS WILL CONTINUE OVER THE REGION
AHEAD OF AN APPROACHING COLD FRONT. CEILINGS IFR OVER INLAND PORTIONS
OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AS NUMEROUS SHRA AND
SCATTERED TSRA FILL IN THIS EVENING...SPREADING EAST THROUGH SUNRISE.
SOUTH WINDS 10-15 KNOTS WITH HIGHER GUSTS WILL OCCUR ESPECIALLY NEAR
THE COAST THROUGH THIS EVENING. WINDS SHIFT NORTHWEST AND INCREASE TO
AROUND 15 KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING BEHIND THE
FRONT...WHICH SHOULD REACH INTERSTATE 65 BY 12Z...AND CLEAR THE
ENTIRE REGION...INCLUDING COASTAL WATERS...BY 18Z. 77/BD
&&
.PREV DISCUSSION... /ISSUED 1031 PM CST SUN NOV 16 2014/
MESOSCALE UPDATE...THE 17.00Z LIX SOUNDING INDICATES A SUFFICIENTLY
MOIST AND MARGINALLY UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI
VALLEY. THIS IS LOCATED SOUTH OF A NORTHWARD MOVING WARM FRONT LOCATED
OVER THE CENTRAL GULF COAST. STRONG LOW LEVEL WIND SHEAR FROM 170 DEG
AND 5 KNOTS AT ABOUT 150 FEET...TO 190 DEG 35 KNOTS AT 1200
FEET...AND 200 DEGREES AND 40 KNOTS AT 2000 FEET. THIS VERTICAL WIND
PROFILE WAS OBSERVED AS A LOW LEVEL CURVED HODOGRAPH...AND FORECAST
SOUNDINGS FROM THE GFS...NAM...AND RUC OUTPUTS INDICATED CONSIDERABLY
MORE HELICITY WOULD BE BROUGHT ABOUT OVER POINTS EAST OF THE INSITU
SOUNDING. ALL OF THESE JUSTIFIED A TORNADO WATCH UNTIL 5 AM FOR
ISOLATED TORNADOES FOR THE NEXT SEVERAL HOURS. THE AREA COVERED BY
THE TORNADO WATCH INCLUDES AREAS WEST OF THE TOMBIGBEE RIVER...EXCEPT
FOR CHOCTAW COUNTY. 77/BD
PREV DISCUSSION... /ISSUED 647 PM CST SUN NOV 16 2014/
AVIATION...17/00Z TERMINAL FORECAST DISCUSSION...
GENERALLY PREVAILING MVFR CIGS WILL CONTINUE OVER THE REGION THIS
EVENING AS SOUTHERLY FLOW PERSISTS AHEAD OF AN APPROACHING
TROUGH/COLD FRONT. IFR CIGS DEVELOP OVER INLAND PORTIONS OF
SOUTHEAST MS/SOUTHWEST AL AS RAIN AND A FEW TSRA FILL IN ACROSS
THESE LOCATIONS THIS EVENING...SPREADING EAST DURING THE EARLY
MORNING HOURS. MVFR TO IFR CONDITIONS INCREASING LATE TONIGHT AND
EARLY MONDAY MORNING AS SHRA AND TSRA ACTIVITY ALONG AND JUST AHEAD
OF THE FRONT MOVES EAST ACROSS THE AREA. SOUTHERLY WINDS 10-15 KNOTS
WITH A FEW HIGHER GUSTS WILL PERSIST ESPECIALLY NEAR THE COAST
THROUGH THIS EVENING. WINDS TURN NORTHWEST AND INCREASE TO AROUND 15
KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING BEHIND THE
FRONT...AGAIN ESPECIALLY NEAR THE COAST. 12/DS
PREV DISCUSSION... /ISSUED 435 PM CST SUN NOV 16 2014/
A RISK OF SEVERE STORMS EXISTS ALONG THE SOUTHERN HALF OF THE
LOCAL AREA TONIGHT...
A STRONG ARCTIC COLD FRONT BRINGS POTENTIAL RECORD COLD MONDAY AND
TUESDAY NIGHT...
SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...DEEP CYCLONIC FLOW
EXISTS ACROSS MUCH OF THE COUNTRY THIS AFTERNOON AS A BROAD LONGWAVE
TROUGH CONTINUES TO DEEPEN OVER THE CENTRAL CONUS. SOUTHWEST FLOW
ALOFT PREVAILS ACROSS THE CENTRAL GULF COAST REGION IN ADVANCE OF
THIS FEATURE. A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTH
CENTRAL LOUISIANA THIS AFTERNOON...WITH AN ASSOCIATED SURFACE TROUGH
AXIS/FRONTAL BOUNDARY STRETCHING NORTHEASTWARD ACROSS SOUTH CENTRAL
MISSISSIPPI AND CENTRAL ALABAMA/GEORGIA. SOUTH TO SOUTHEAST FLOW IN
ADVANCE OF THIS FEATURE HAS ALLOWED LOW LEVEL MOISTURE TO GRADUALLY
TRANSPORT NORTHWARD ACROSS MUCH OF THE CWFA THIS AFTERNOON...AND
SURFACE DEWPOINTS ARE RANGING FROM THE MID 50S TO AROUND 60 OVER THE
INTERIOR TO THE LOWER TO MID 60S NEAR THE IMMEDIATE COAST. A MUCH
COOLER AIRMASS WAS LOCATED BEHIND THE BOUNDARY...WITH TEMPERATURES
ONLY IN THE 40S AND 50S ACROSS CENTRAL AND NORTHERN PORTIONS OF
MISSISSIPPI AND ALABAMA. SYNOPTIC SCALE LIFT AND SOME ELEVATED
INSTABILITY ALONG AND BEHIND THE BOUNDARY HAS RESULTED IN A LARGE
AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS STRETCHING FROM
SOUTHERN LOUISIANA THROUGH SOUTHWEST/CENTRAL MISSISSIPPI...AND
INTO NORTHERN PORTIONS OF ALABAMA AND GEORGIA THIS AFTERNOON. MOST OF
THE PRECIPITATION ALONG THIS AXIS HAS SO FAR REMAINED TO THE WEST AND
NORTH OF OUR CWFA THIS AFTERNOON.
SURFACE LOW PRESSURE WILL LIFT NORTHEASTWARD ACROSS NORTHERN ALABAMA
AND GEORGIA THIS EVENING...AND SOUTHERLY TO SOUTHWESTERLY LOW LEVEL
FLOW WILL CONTINUE TO ALLOW FOR WARM/MOIST ADVECTION ACROSS MUCH OF
OUR CWFA THROUGH LATE TONIGHT. HIGH RESOLUTION/SHORT TERM SOLUTIONS
ARE IN GOOD AGREEMENT WITH GRADUALLY BRINGING SYNOPTIC SCALE LIFT
SOUTHEASTWARD INTO NORTHWESTERN PORTIONS OF OUR CWFA THIS EVENING...
THEN EASTWARD THROUGH THE REMAINDER OF THE AREA LATE TONIGHT INTO
EARLY MONDAY MORNING. NUMEROUS TO WIDESPREAD SHOWERS WITH SCATTERED
TO NUMEROUS THUNDERSTORMS WILL SPREAD OVER THE CWFA THROUGH TONIGHT
AHEAD OF AN APPROACHING STRONG COLD FRONT MOVING FROM THE MISSISSIPPI
VALLEY TOWARD THE GULF COAST REGION. STRONG DEEP LAYER SHEAR WILL
SPREAD ACROSS OUR FORECAST AREA TONIGHT...45-60 KNOTS IN THE 0-6 KM
LAYER PER LATEST SHORT TERM DATA...AS FLOW INCREASES WELL AHEAD OF
THE DEEP TROUGH TO THE WEST. MLCAPE VALUES SHOULD GENERALLY RANGE
LESS THAN 500 J/KG OVER INTERIOR PORTIONS OF THE CWFA TONIGHT...
BUT COULD RANGE AS HIGH AS 500-1000+ J/KG CLOSER TO THE COAST WITHIN
THE MORE MOIST AIRMASS. STORM RELATIVE HELICITY VALUES WILL INCREASE
AHEAD OF THE APPROACHING BOUNDARY TONIGHT...ESPECIALLY NEAR THE COAST
WHERE 0-1 KM VALUES COULD EXCEED 250 M2/S2. THERE WILL BE A LIMITED
RISK OF SEVERE WEATHER MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR LATE
TONIGHT INTO EARLY MORNING MONDAY...WITH THE MORE FAVORED POTENTIAL
NEAR THE COAST. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND
POSSIBLY ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH MUCH OF THE REGION POTENTIALLY RECEIVING 1-2 INCHES OF RAIN WITH
LOCALIZED HIGHER AMOUNTS. OVERALL FLASH FLOODING POTENTIAL WILL BE
LOW GIVEN THE ANTECEDENT DRY CONDITIONS...BUT LOCALIZED FLOODING OF
LOW LYING/URBAN AREAS WILL BE POSSIBLE.
SHOWERS AND STORMS WILL DECREASE IN COVERAGE FROM WEST TO EAST MONDAY
MORNING AS THE STRONG COLD FRONT ADVANCES ACROSS THE REGION. IN
FACT...HIGH TEMPERATURES MONDAY COULD OCCUR IN THE MORNING...WITH
TEMPS STEADY OR FALLING THROUGH THE DAY AS STRONG COLD ADVECTION
SPREADS OVER THE AREA. WE HAVE TRENDED HOURLY GRIDS TOWARD A STEADY
OR SLOW FALL...ESPECIALLY OVER CENTRAL AND WESTERN AREAS. BREEZY
NORTHWEST WINDS FOLLOW IN THE WAKE OF THE FRONT MONDAY. LATER SHIFTS
MAY NEED TO EVALUATE A WIND ADVISORY NEAR THE COAST. /21
STRONG ARCTIC HIGH EXPANDS ACROSS THE CENTRAL GULF COAST MONDAY
NIGHT...BRINGING STRONG COLD AIR ADVECTIVE PROCESSES AND COLDER
THICKNESSES RESULTING IN THE OVERNIGHT LOWS PLUNGING INTO THE 20S FOR
MUCH OF THE LOCAL AREA. LOOKING AT MANY AREAS...LATEST FORECAST LOWS
IN THE MID/UPPER 20S COULD TIE OR BREAK RECORDS. WIND CHILL VALUES
FORECAST TO DIP INTO THE TEENS. /10
LONG TERM [TUESDAY THROUGH SUNDAY]...WITH ARCTIC HIGH IN PLACE ON
TUESDAY...HIGH TEMPERATURES LOOK TO STRUGGLE TO GET OUT OF THE 40S
MOST AREAS...MAYBE BREAKING THE 50 DEGREE MARK ALONG THE BEACHES.
FORECAST DAYTIME HIGHS ON TUESDAY WILL BE SOME 20 TO 25 DEGREES BELOW
CLIMATOLOGICAL NORMALS. TUESDAY NIGHT...LOWS AROUND 20 WELL INLAND TO
MID 20S NEAR THE COAST COULD TURN OUT TO BE THE COLDEST SO FAR THIS
SEASON. LOCAL HARD FREEZE CRITERIA COULD BE MET OVER INTERIOR
SOUTHWEST ALABAMA AND WILL MAINTAIN MENTION OF THE HARD FREEZE
POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK FOR TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. /10/29
WEDNESDAY THROUGH SUNDAY...DRY CONDITIONS CONTINUE THROUGH THURSDAY
WITH A SMALL CHANCE FOR RAIN THURSDAY NIGHT INTO SATURDAY AS A WEAK
COLD FRONT ADVANCES FROM THE WEST AND MOVES THROUGH THE AREA. AFTER A
COLD START TO THE MEDIUM RANGE...TEMPERATURES MODERATE TO NEAR
SEASONABLE LEVELS BY THE LATTER END OF THE OUTLOOK. 10/29
AVIATION...
16.18Z TERMINAL FORECAST DISCUSSION...
MVFR CIGS WILL CONTINUE TO IMPACT THE REGION THIS AFTERNOON AS
SOUTHERLY FLOW PERSISTS AHEAD OF AN APPROACHING TROUGH/COLD FRONT.
IFR CIGS MAY DEVELOP OVER INLAND PORTIONS OF SOUTHEAST MS/SOUTHWEST
AL AS RAIN AND A FEW TSRA FILL IN ACROSS THESE LOCATIONS LATE IN THE
AFTERNOON...AND MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH
INCREASING COVERAGE OF RAIN AND SCATTERED TSRA AHEAD OF THE FRONT
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. SOUTHERLY WINDS 10-15
KNOTS WITH A FEW HIGHER GUSTS WILL PERSIST ESPECIALLY NEAR THE COAST
THROUGH THIS EVENING. WINDS TURN NORTHWEST AND INCREASE TO AROUND 15
KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING...AGAIN ESPECIALLY NEAR
THE COAST. /21
MARINE...LOW PRESSURE WILL LIFT FROM THE LOWER MISSISSIPPI VALLEY
REGION EARLY THIS EVENING TO NORTHERN ALABAMA AND GEORGIA BY EARLY
MONDAY MORNING. A MODERATE TO STRONG SOUTH TO SOUTHWEST FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH TONIGHT IN ADVANCE OF THIS
SYSTEM. A STRONG COLD FRONT WILL PUSH THROUGH THE NORTHERN GULF
MONDAY MORNING...AND STRONG OFFSHORE FLOW WILL SPREAD OVER THE MARINE
AREA FOLLOWING THE PASSAGE OF THE FRONT MONDAY THROUGH TUESDAY.
FREQUENT GUSTS TO GALE FORCE WILL ALSO BE POSSIBLE OVER THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA PANHANDLE BEYOND 20 NAUTICAL
MILES MONDAY EVENING THROUGH TUESDAY MORNING. WE HAVE ISSUED A GALE
WATCH FOR THE OFFSHORE WATERS MONDAY EVENING AND TUESDAY MORNING.
SEAS BUILD TO 4 TO 7 FEET OVER THE NEAR SHORE WATERS THROUGH LATE
MONDAY/EARLY TUESDAY...WITH BUILDING SEAS OF 7 TO 9 FEET WELL
OFFSHORE. /21
FIRE WEATHER...A STRONG COLD FRONT PLUNGES SOUTHEAST ACROSS THE
LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...BRINGING PERIODS OF
SHOWERS AND EMBEDDED STORMS TO THE CENTRAL GULF COAST. WIND SHIFT
WITH THE FRONTAL PASSAGE OCCURS LATE MONDAY MORNING...FOLLOWED BY A
STRENGTHENING MIXED LAYER NORTH TO NORTHWEST FLOW AND GOOD DISPERSION
THROUGH THE DAY. STRONG HIGH PRESSURE EXPANDS ACROSS THE CENTRAL GULF
COAST ON TUESDAY BRINGING THE POTENTIAL OF CRITICALLY LOW AFTERNOON
HUMIDITY BELOW 25 PERCENT. DAYTIME DISPERSION ON TUESDAY REMAINS
GOOD. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 49 51 25 48 24 / 100 40 05 00 00
PENSACOLA 58 60 28 49 28 / 80 70 05 00 00
DESTIN 63 68 32 51 32 / 80 80 10 00 00
EVERGREEN 52 52 24 43 21 / 100 60 05 00 00
WAYNESBORO 46 49 24 45 22 / 100 20 05 00 00
CAMDEN 48 48 24 44 20 / 100 50 05 00 00
CRESTVIEW 60 64 26 48 21 / 80 80 10 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
GALE WATCH FROM 6 PM MONDAY TO NOON TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
SMALL CRAFT ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...
&&Hazardous weather outlook, Nov 16, 3:46 PM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 346 PM CST SUN NOV 16 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-172215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 346 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG SURFACE COLD FRONT APPROACHING FROM THE WEST WILL LEAD TO WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS...SPREADING EAST ACROSS THE AREA. A FEW STRONG STORMS WILL BE POSSIBLE...OCCURRING LATE THIS EVENING AND ON PAST MIDNIGHT...GENERALLY SOUTH OF US HIGHWAY 84. ALONG THE COAST AND OFFSHORE...WHERE SLIGHTLY HIGHER INSTABILITY RESIDES...AN ELEVATED RISK OF SEVERE WEATHER EXISTS. THE MAIN THREAT IN ANY STORMS THAT BECOME BRIEFLY SEVERE WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MUCH COLDER AIRMASS FILTERS ACROSS THE CENTRAL GULF COAST EARLY IN THE WEEK AS A LARGE ARCTIC SURFACE HIGH EXPANDS OVER THE DEEP SOUTH. VERY COLD TEMPERATURES ARE FORCAST MONDAY NIGHT WITH LOWS RANGING FROM 23 TO 28 NORTH OF THE COAST. THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED FOR TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING WITH LOWS PLUNGING TO NEAR 20 OVER THE INTERIOR. A HARD FREEZE IS LOCALLY DEFINED AS 20 DEGREES OR COLDER...AND A HARD FREEZE MAY OCCUR OVER INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. STAY TUNED FOR UPDATES ON THIS COLD WEATHER OUTBREAK. VERY DRY CONDITIONS ON TUESDAY SUPPORTS AN INCREASED RISK OF WILDFIRE AS MINIMUM AFTERNOON HUMIDITY DROPS TO BELOW 25 PERCENT OVER MANY AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-172215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 346 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT APPROACH AND PASSAGE OF STRONG ARCTIC FRONT BRINGS HAZARDS TO SMALLER MARINE CRAFT IN THE SHORT TERM. SOUTHWEST TO WEST WINDS AROUND 20 KNOTS LATE TONIGHT...BECOME NORTHWEST TO NORTH AND INCREASING TO 20 TO 25 KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING. SEAS BUILD TO 4 TO 6 FEET. AHEAD OF THE FRONT...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG COLD FRONT PASSES EAST OF THE AREA ON MONDAY WITH A STRONG ARCTIC HIGH EXPANDING ACROSS THE GULF COAST. NORTH WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE THROUGH TUESDAY MORNING OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS.
In the hours before
Special weather statement, Nov 17, 12:19 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1219 AM CST MON NOV 17 2014 ALZ052-MSZ067-075-076-170715- WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS- 1219 AM CST MON NOV 17 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE... SOUTHERN PERRY AND GREENE COUNTIES IN SOUTHEAST MISSISSIPPI... SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 115 AM CST... AT 1217 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF RICHTON TO 14 MILES SOUTHEAST OF RICHTON TO 16 MILES NORTHEAST OF WIGGINS...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... STATE LINE... MCLAIN... LEAKESVILLE... VINEGAR BEND... FRUITDALE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Nov 17, 1:24 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 124 AM CST MON NOV 17 2014 ALZ052-053-055-061-062-MSZ075-076-078-079-170815- MONROE AL-WASHINGTON AL-STONE MS-PERRY MS-GREENE MS-UPPER BALDWIN AL- CLARKE AL-UPPER MOBILE AL-GEORGE MS- 124 AM CST MON NOV 17 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STONE... SOUTHERN PERRY...SOUTHERN GREENE AND NORTHERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN MONROE...WASHINGTON...SOUTHERN CLARKE...NORTHWESTERN BALDWIN AND NORTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 215 AM CST... AT 115 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF CHATOM TO 11 MILES NORTHEAST OF LEAKESVILLE TO 16 MILES NORTHEAST OF WIGGINS...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MOWA CHOCTAW RESERVATION... MOVICO... MOUNT VERNON... GULFCREST... CITRONELLE... CHUNCHULA... CALVERT... BUCKS... LEAKESVILLE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Local storm report, Nov 17, 1:59 AM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 AM CST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG 2 E RUTAN 31.44N 88.15W
11/17/2014 WASHINGTON AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG HWY 56 SOUTH OF HOBSON
&&
RROGERSLocal storm report, Nov 17, 3:27 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
327 AM CST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG SAINT STEPHENS 31.54N 88.06W
11/17/2014 WASHINGTON AL EMERGENCY MNGR
MULTIPLE REPORTS FROM ACROSS CLARKE COUNTY INCLUDING
DAMAGED HOUSES, OVERTURNED CAMPERS, DOWNED TREES AND
POWER LINES AND ROADS IN THE AREA ARE BLOCKED.
&&
RRLocal storm report, Nov 17, 3:36 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
336 AM CST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG SAINT STEPHENS 31.54N 88.06W
11/17/2014 WASHINGTON AL EMERGENCY MNGR
MULTIPLE REPORTS FROM ACROSS WASHINGTON COUNTY INCLUDING
DAMAGED HOUSES, OVERTURNED CAMPERS, DOWNED TREES AND
POWER LINES AND ROADS IN THE AREA ARE BLOCKED. DAMAGE WAS
FROM JUST EAST OF CHATOM TO NEAR SAINT STEPHENS.
&&Special weather statement, Nov 17, 3:38 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 338 AM CST MON NOV 17 2014 ALZ061>064-FLZ001-171030- INLAND ESCAMBIA FL-UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL- LOWER MOBILE AL- 338 AM CST MON NOV 17 2014 ...A LARGE AREA OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND SOUTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 430 AM CST... AT 334 AM CST...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM THE REGIONAL AIRPORT IN WEST MOBILE TO 8 MILES NORTHEAST OF DAUPHIN ISLAND...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... EASTERN DAUPHIN ISLAND... DOWNTOWN MOBILE... TILLMANS CORNER... THEODORE... SEMMES... SATSUMA... SARALAND... PRICHARD... THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 8 AND 63. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 44. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR SOUTHWEST ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST MONDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:24 AM CST | Hard Freeze Watch | MOB | 26 hr | |
| Nov 17, 4:24 AM CST | Wind Advisory | MOB | 26 hr | |
| Nov 17, 5:51 AM CST | Fire Weather Watch | MOB | 48 hr | |
| Nov 17, 5:51 AM CST | Fire Weather Watch | MOB | 25 hr | |
| Nov 17, 1:29 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 61 min |
| Nov 17, 1:41 AM CST | Tornado Warning | MOB | Clarke, Washington | 49 min |
| Nov 17, 2:08 AM CST | Tornado Warning | MOB | Clarke | 37 min |
| Nov 17, 2:09 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe, Washington | 66 min |
| Nov 17, 2:37 AM CST | Tornado Warning | MOB | Clarke, Monroe, Wilcox | 25 min |
| Nov 17, 3:07 AM CST | Tornado Warning | MOB | Conecuh, Monroe | 53 min |
| Nov 17, 3:14 AM CST | Tornado Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 14 min |
| Nov 17, 3:22 AM CST | Special Marine Warning | MOB | 83 min | |
| Nov 17, 3:45 AM CST | Tornado Warning | MOB | Butler, Conecuh | 45 min |
| Nov 17, 4:07 AM CST | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 53 min |
| Nov 17, 4:21 AM CST | Tornado Warning | MOB | Butler, Crenshaw | 39 min |
| Nov 17, 4:42 AM CST | Tornado Warning | MOB | Crenshaw | 20 min |
| Nov 17, 5:09 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 17, 5:47 AM CST | Gale Warning | MOB | 24 hr | |
| Nov 17, 5:47 AM CST | Small Craft Advisory | MOB | 42 hr | |
| Nov 17, 5:47 AM CST | Small Craft Advisory | MOB | 36 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.